Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 1, NWS Northern Indiana

January 3, 2017

NWS Northern Indiana issued this gale warning at Jan 3, 2017, 3:54 PM EST. It took effect at Jan 3, 2017, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 3:54 PM EST (20:54 UTC)
In effect from
Jan 3, 2017, 10:00 PM EST
Expired
Jan 4, 2017, 4:20 PM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

107 
WHUS73 KIWX 032054
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST TUE JAN 3 2017

LMZ043-046-040500-
/O.CON.KIWX.SC.Y.0001.170103T2100Z-170104T0300Z/
/O.UPG.KIWX.GL.A.0001.170104T0300Z-170105T0300Z/
/O.NEW.KIWX.GL.W.0001.170104T0300Z-170105T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 PM EST TUE JAN 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES
  POSSIBLE.

* WAVES: 3 TO 6 FEET THIS EVENING BUILDING TO 6 TO 10 FEET ON
  WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
470 
WHUS73 KIWX 040338
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EST TUE JAN 3 2017

LMZ043-046-041145-
/O.CON.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1038 PM EST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. 

* WINDS: NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS 
  GALES POSSIBLE. 

* WAVES: 5 TO 8 FEET BUILDING TO 6 TO 10 FEET TONIGHT...THEN
  SUBSIDING TO 4 TO 7 FEET WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
589 
WHUS73 KIWX 040945
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EST WED JAN 4 2017

LMZ043-046-041745-
/O.CON.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

* WINDS: WEST AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES.

* WAVES: 6 TO 12 FEET.

* FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
895 
WHUS73 KIWX 041556
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EST WED JAN 4 2017

LMZ043-046-050000-
/O.CON.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 AM EST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS: WEST AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES.

* WAVES: 6 TO 12 FEET.

* FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
326 
WHUS73 KIWX 042120
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EST WED JAN 4 2017

LMZ043-046-050530-
/O.CAN.KIWX.GL.W.0001.000000T0000Z-170105T0000Z/
/O.NEW.KIWX.SC.Y.0002.170104T2120Z-170106T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 PM EST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST AT 15 TO 25 KNOTS. GUSTS TO 30 KNOTS TONIGHT.

* WAVES: 6 TO 10 FEET TONIGHT...4 TO 7 FEET THURSDAY AND 3 TO 6
  FEET THURSDAY NIGHT AND FRIDAY.

* LIGHT FREEZING SPRAY THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 3, 12:50 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 3, 12:50 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1250 PM EST Tue Jan 3 2017

.SYNOPSIS...
Issued at 1227 PM EST Tue Jan 3 2017

A cold front moves through this afternoon with some showers, which
should help to allow the areas of fog to slowly dissipate. Drier
air works in during the overnight and should kick out any of the
lingering moisture especially south of route 30. Behind the cold
front, cold air combines with a west to northwest wind to allow
for snow around the region for the rest of the week. Today's
highs in the low to mid 40s will drop to the low to mid 20s
overnight. Highs will be in the low to mid 20s on Wednesday but
then highs will struggle to make it out of the teens Thursday and
Friday.

&&

.UPDATE...
Issued at 1111 AM EST Tue Jan 3 2017

2 issues to address on this update.

Although visibilities have decreased across parts of NW Ohio, will
not expand headlines with hope of more turbulent mixing taking
place over the next couple of hours as disturbance begins to
approach the area. Have issued a SPS to handle for now. Also,
after collaboration, do not plan to extend the advisory beyond 17Z
as front will be arriving in the west shortly there after and main
morning rush hour is over with, resulting in reduced impacts
travel wise.

Second issue to address is expansion of showers along/ahead of
cold front across Illinois. Based on trends and HRRR signals have
expanded likely pops further north and tried to add some timing to
the precip. HRRR would suggest that a limited thunder potential
and recent indications of at least the potential start of some
electrical activity south of Bloomington IL. Will monitor for now
and add if needed.

&&

.SHORT TERM...(Today and Tonight)
Issued at 415 AM EST Tue Jan 3 2017

Main stories of the short term will be fog potential today,
continued wet pattern through this afternoon, and increasing
winds/cold tonight, with onset of lake effect snow showers
possible late tonight into Wednesday.

Lower visibilities have been creeping east and north overnight as
low level inversion has strengthened with anomalous low level
moisture locked in place. Expecting deteriorating trend in vsbys
over the next few hours with areas of dense fog becoming more likely
for the 10Z-16Z timeframe. Will assess latest observations at top of
the hour, and may need to issue a dense fog advisory this morning
for all or perhaps southern/western portions of the forecast area.
May need to extend fog mention into this afternoon across
particularly northeast portions of the area.

Weak embedded upper level short wave will quickly exit the area
this morning taking the bulk of rain shower activity east of the area
after 12Z. Depth of moisture will diminish somewhat with passage of
this wave and with continued weakly perturbed southwest flow pockets
of light rain/drizzle will likely persist through early morning. A
fast moving, low amplitude short wave will quickly translate
eastward from the central Plains today and should interact with
eastward advancing low level baroclinic zone to promote
additional rain showers this afternoon from west to east.
Moderately impressive mid level lapse rates and weak elevated
instability should aid in shower development today with an outside
chance of an isolated storm although confidence in thunder is
quite low. Did increase PoPs to likely today given the above
factors.

Surface reflection will lift across the eastern Great Lakes tonight
with strengthening northwest winds and increasing low level cold
advection. Have some very low end concern that diminishing
synoptically forced precip could end as a very brief period of
drizzle or freezing drizzle this evening as cold air moves in and
mid levels dry out, but confidence in this scenario is too low for
forecast inclusion at this time. Deepening mixed layer should
supports gusts into the 20 to 30 mph range late tonight into
Wednesday.

Concern from post-06Z tonight into the long term period will be
prolonged lake effect snow shower chances. Current indications
suggest most pronounced low level cold advection push across
central/northern lower Michigan overnight, with an initial lack of
saturation in DGZ across far southern Lake Michigan. Questionable
deeper moisture profiles may be a concern through midday
Wednesday in terms of onset of more appreciable lake effect snow
showers. With confidence in impacts on the very low side for late
second period/early 3rd period, will defer any winter weather
advisory decision at this time.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 415 AM EST Tue Jan 3 2017

Main items of concern for the long term period will be prolonged
lake effect snow shower chances and much colder temperatures.

On Wednesday, inversion heights will increase during the day with
continued low/mid level cold advection. As mentioned in long term
section, still some lower confidence and uncertainty as to how
impactful lake effect will be for most of Wednesday given expected
background strong mid level subsidence and very dry mid levels. DGZ
should start to saturate by midday Wednesday with west-northwest
flow trajectories that should support better lake effect snow
chances. Will keep accums at a minimum however for the day Wednesday
given the above factors, but will need to watch this period as some
minor impacts could arise if more substantial lake effect snow
showers do develop considering strong surface winds gusting to
around 30 mph. Outside of lake effect clouds, mostly sunny skies are
expected to develop across southern/southwest portions of the area.

Lake effect snow showers are expected to increase in intensity some
time in the late Wednesday night/Thursday timeframe as a reinforcing
upper level trough brings deeper cold air southward and deeper lake
induced convective depths. Lake induced instability should peak
some time closer to the daybreak Thursday period. Some mid level
RH recovery is also expected by this period along with favorable
overlap of low level vertical motion with DGZ and SLRs of 20 to 1
or greater. It still appears as though 3 to 6 inch-type storm
total lake effect accumulations would be possible from Wednesday-
early Friday with the period of most potential accumulation late
Wednesday night-Thursday evening. Areas of greatest accumulation
and impact still looks to be mainly north of the Toll Road as
fetch should become more westerly during period of most favorable
lake effect parameters. West winds should remain gusty on Thursday
with gusts to 25 mph possible that will likely lead to some
blowing/drifting concerns also. Will hold off on advisory
headlines at this time given lack of confidence in impacts on
Wednesday, and still uncertainty in details regarding fetch and
longevity/extent of depth of lake induced instability.

In addition to lake effect, approach of aforementioned upper wave
and downstream strong baroclinicity could lead to corridor of
light snow developing, although confidence is low on placement
given strong baroclinicity/moisture gradients. Did increase PoPs
on Thursday into the low to mid chance range at this forecast
distance.

Outside of lake effect and low synoptic snow chances, biggest story
for Wednesday into the weekend will be on the much colder
temperatures in association with the arctic air mass. Highs should
be limited to the 15 to 20 degree range Thursday-Friday with lows in
the single digits Thursday night and Friday night. Most widespread
subzero wind chills still look to be Thursday night but will also be
possible Wednesday night and Friday night. A southwest Canadian mid
level trough may give some last lake effect chances on Saturday as
flow veers more northwesterly, but passage of this wave should be
followed by moderation in temps for early next week along with
another round of warm advection induced precip.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1227 PM EST Tue Jan 3 2017

Forecast area continues to be socked in with fog, but will see some
increased CIGs and VISBY as the area is affected by a cold front.
Scattered showers along the front will move west to east and will
most likely allow some improvement of CIGs and VISBY. Drier air
moves in after 7PM and should see some breaks in the clouds just
after midnight at both sites. Then lake enhanced cloud cover affects
mainly SBN, but also possibly FWA with a gusty WNW wind.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from 10 PM EST this evening through Wednesday evening
     for LMZ043-046.

     Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
     evening for LMZ043-046.

&&

UPDATE...Fisher
SYNOPSIS...Roller
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 3, 9:17 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 AM EST TUE JAN 3 2017

INZ003>006-MIZ077>080-041430-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON
917 AM EST TUE JAN 3 2017 /817 AM CST TUE JAN 3 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST THIS MORNING WITH IMPROVING
CONDITIONS EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES OF LAKE EFFECT SNOW SHOWERS WILL INCREASE EARLY WEDNESDAY
AND WILL CONTINUE THROUGH FRIDAY...MAINLY ACROSS SOUTHWEST LOWER
MICHIGAN AND EXTREME NORTHWEST AND NORTH CENTRAL INDIANA. STORM
TOTAL LAKE EFFECT SNOW ACCUMULATIONS THROUGH THIS PERIOD OF 2 TO
6 INCHES ARE POSSIBLE WITH THE GREATER ACCUMULATIONS NORTH OF THE
TOLL ROAD. MOST OF THE SNOW ACCUMULATION IS EXPECTED WEDNESDAY
EVENING THROUGH THURSDAY EVENING. GUSTY WEST TO NORTHWEST WINDS OF
20 TO 30 MPH MAY CREATE SOME BLOWING AND DRIFTING OF THE LAKE
EFFECT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007>009-012>018-020-022>027-032>034-MIZ081-041430-
STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-HILLSDALE-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...HILLSDALE...JONESVILLE...
LITCHFIELD
917 AM EST TUE JAN 3 2017 /817 AM CST TUE JAN 3 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST THIS MORNING...SLOWLY LIFTING
AROUND NOON EST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

OHZ001-002-004-005-015-016-024-025-041430-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BRYAN...MONTPELIER...EDGERTON...WAUSEON...
ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...
OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...
VAN WERT...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON
917 AM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL PERSIST THIS MORNING AND MAY BECOME DENSE FOR A
TIME THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041430-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
917 AM EST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THIS AFTERNOON
AND TONIGHT. GALE GUSTS ARE ALSO EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH THURSDAY
NIGHT...AND POSSIBLY AGAIN SATURDAY AND SATURDAY NIGHT. GALE GUSTS
WILL CONTINUE TO BE POSSIBLE WEDNESDAY.

FREEZING SPRAY IS EXPECTED FROM WEDNESDAY THROUGH THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jan 3, 11:16 AM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1116 AM EST Tue Jan 3 2017

OHZ001-002-004-005-015-016-024-025-031815-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
Including the cities of...Bryan...Montpelier...Edgerton...
Wauseon...Archbold...Swanton...Delta...Defiance...Sherwood...
Hicksville...Napoleon...Deshler...Liberty Center...Paulding...
Antwerp...Payne...Ottawa...Leipsic...Columbus Grove...
Continental...Pandora...Van Wert...Ohio City...Lima...
Spencerville...Bluffton
1116 AM EST Tue Jan 3 2017

...Patchy dense fog to linger into this afternoon...

Areas of fog will persist into this afternoon with some locations
seeing occasional visibilities dropping to one quarter mile or
less at times. Slowly improving conditions may arrive by mid
afternoon as rain showers move into the area ahead of a cold
front.

Motorists should exercise caution driving. When approaching stop
signs, stop and listen for approaching vehicles since you may not
see their headlights.
Special weather statement, Jan 3, 12:03 PM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1203 PM EST Tue Jan 3 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-031915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of...Michigan City...La Porte...South Bend...
Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...
Nappanee...Lagrange...Topeka...Shipshewana...Angola...Fremont...
Kendallville...Ligonier...Albion...Auburn...Garrett...Knox...
North Judson...Bass Lake...Winamac...Francesville...Medaryville...
Plymouth...Bremen...Culver...Rochester...Akron...Warsaw...
Winona Lake...Syracuse...Mentone...Columbia City...Tri-Lakes...
South Whitley...Fort Wayne...New Haven...Monticello...Monon...
Brookston...Logansport...Royal Center...Peru...Grissom AFB...
Mexico...Wabash...North Manchester...Huntington...Roanoke...
Bluffton...Ossian...Decatur...Berne...Marion...Gas City...
Upland...Hartford City...Montpelier...Portland...Dunkirk...
Niles...Benton Harbor...St. Joseph...Fair Plain...
Benton Heights...Buchanan...Paw Paw Lake...Dowagiac...
Cassopolis...Marcellus...Sturgis...Three Rivers...White Pigeon...
Mendon...Coldwater...Bronson...Hillsdale...Jonesville...
Litchfield...Bryan...Edgerton...Wauseon...Archbold...Swanton...
Delta...Defiance...Sherwood...Hicksville...Napoleon...Deshler...
Liberty Center...Paulding...Antwerp...Payne...Ottawa...Leipsic...
Columbus Grove...Continental...Pandora...Van Wert...Ohio City...
Lima...Spencerville
1203 PM EST Tue Jan 3 2017 /1103 AM CST Tue Jan 3 2017/

...Patchy dense fog to linger into this afternoon...

Areas of fog will persist into this afternoon with some locations
seeing occasional visibilities dropping to one quarter mile or
less at times. Slowly improving conditions are expected through
the afternoon as rain showers move into the area ahead of a cold
front.

Motorists should exercise caution driving. When approaching stop
signs, stop and listen for approaching vehicles since you may not
see their headlights.
Special weather statement, Jan 3, 1:55 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Northern Indiana
155 PM EST Tue Jan 3 2017

INZ012>016-020-022>024-032-032030-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-White-Cass IN-Miami-
Wabash-Grant-
Including the cities of...Knox...North Judson...Bass Lake...
Winamac...Francesville...Medaryville...Plymouth...Bremen...
Culver...Rochester...Akron...Warsaw...Winona Lake...Syracuse...
Mentone...Monticello...Monon...Brookston...Logansport...
Royal Center...Peru...Grissom AFB...Mexico...Wabash...
North Manchester...Marion...Gas City...Upland
155 PM EST Tue Jan 3 2017 /1255 PM CST Tue Jan 3 2017/

...Small hail possible with stronger showers...

An area of showers will track across much of northern Indiana this
afternoon. The stronger showers may produced brief small hail up
to one half inch in diameter. An isolated rumble or 2 of thunder
is also possible with these showers.
Special weather statement, Jan 3, 3:19 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
319 PM EST Tue Jan 3 2017

INZ014>018-022>027-032>034-032200-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Including the cities of...Plymouth...Bremen...Culver...
Rochester...Akron...Warsaw...Winona Lake...Syracuse...Mentone...
Columbia City...Tri-Lakes...South Whitley...Fort Wayne...
New Haven...Logansport...Royal Center...Peru...Grissom AFB...
Mexico...Wabash...North Manchester...Huntington...Roanoke...
Bluffton...Ossian...Decatur...Berne...Marion...Gas City...
Upland...Hartford City...Montpelier...Portland...Dunkirk
319 PM EST Tue Jan 3 2017

...Small hail possible with stronger showers...

An area of showers will track across much of northern Indiana this
afternoon. The stronger showers may produced brief small hail up
to one half inch in diameter. An isolated rumble or 2 of thunder
is also possible with these showers.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:01 AM ESTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more8 hr
Jan 3, 4:39 AM ESTGale WatchIWX11 hr

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.